MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF180835
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.3: only the coil component is available for return.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30677915) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization for a pulmonary arteriovenous malformation (avm), a carry león microcatheter (utm) was inserted into a balloon catheter (unspecified brand) and the coil embolization was initiated from the sac to the proximal vessel.During the attempt to implant the first coil, an 8mm x 35cm deltafill 18 (dlf180835 / 30677915), it was rewound several times and became prematurely detached inside the microcatheter.Due to the coil detaching inside the microcatheter, the entire system was retrieved and removed.The coil was taken out and it was replaced with another 8mm x 35cm deltafill 18 and the procedure was successfully completed.A continuous flush was maintained.There was no report of any negative patient impact.It was reported that only the coil is available to be returned; the delivery wire was reportedly lost and could not be recovered for return.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 21-aug-2023.[additional information]: on 21-aug-2023, additional information was received.The information indicated that the balloon catheter used was a selecon mp catheter (terumo).The replacement coil was used with the carry león microcatheter to complete the procedure.The reported issue did not result in any clinically significant delay in the procedure.Updated sections: b.4, g.3, g.6, h.2, h.10, and concomitant products.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 29-aug-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 07-aug-2023.[additional information]: on 07-aug-2023, additional information was received.The information indicated that the coil did become prematurely detached at the detachment zone on the device positioning unit.It did not become separated into two or more pieces.Section e.1: initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 8mm x 35cm deltafill 18 was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was observed on the coil.The delivery system and the introducer were not returned.Microscopic inspection was performed.Under magnification, the coil component was observed with one (1) kink damage.No further damage was noted.A review of manufacturing documentation associated with this lot (30677915) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Coil kinking is a known potential issue associated with the use of this device.According to the risk documentation, inability to fit the coil into aneurysm or to achieve coil stability is a potential failure mode that can result in the coil being advanced/withdrawn repeatedly to obtain desired shape and configuration in the aneurysm, which resulted in the coil kinking.This condition was not originally reported in the complaint and is considered secondary to the manipulation described that the coil ¿was rewound several times.¿ the issue reported that the coil became prematurely detached was confirmed based solely on the evidence that the coil was returned already separated from the delivery unit; however, there is no evidence that the coil became mechanically detached as there is no evidence that the device was subjected to excessive manipulation, where pulling force was applied and may have resulted in coil stretching.Without the rest of the components, no further evaluation can be conducted.Premature detachment is a known potential issue associated with the use of this device; the instructions for use (ifu) contains proper handling instructions to prevent this issue from occurring.There is no indication that the issue reported in the complaint resulted from a defect inherently related to the device.Although no conclusion could be reached as to the cause of the event reported, the ifu contains the following caution: if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 8MM X 35CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17431277
Report Number3008114965-2023-00502
Device Sequence Number8898505
Product Code KRD
UDI-Device Identifier10886704077220
UDI-Public10886704077220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue NumberDLF180835
Device Lot Number30677915
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer08/07/2023
08/21/2023
08/29/2023
10/06/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date08/07/2023
08/21/2023
08/29/2023
10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER (UNSPECIFIED BRAND); CARRY LEÓN MICROCATHETER (UTM); SELECON MP CATHETER (TERUMO)
Patient SexUnknown